Skip to main content

Research Repository

Advanced Search

Stabilisation by adaptive feedback control for positive difference equations with applications in pest management

Edholm, Christina; Guiver, Chris; Rebarber, Richard; Tenhumberg, Brigitte; Townley, Stuart

Authors

Christina Edholm

Richard Rebarber

Brigitte Tenhumberg

Stuart Townley



Abstract

An adaptive feedback control scheme is proposed for stabilising a class of forced nonlinear positive difference equations. The adaptive scheme is based on so-called high-gain adaptive controllers, and contains substantial robustness with respect to model uncertainty as well as with respect to persistent forcing signals, including measurement errors. Our results take advantage of the underlying positive systems structure and ideas from input-to-state stability from nonlinear control theory. Our motivating application is to pest or weed control, and in this context the present work substantially strengthens previous work by the authors. The theory is illustrated with examples.

Citation

Edholm, C., Guiver, C., Rebarber, R., Tenhumberg, B., & Townley, S. (2022). Stabilisation by adaptive feedback control for positive difference equations with applications in pest management. SIAM Journal on Control and Optimization, 60(4), 2214-2245. https://doi.org/10.1137/21m1398240

Journal Article Type Article
Acceptance Date Mar 20, 2022
Online Publication Date Jul 28, 2022
Publication Date 2022-08
Deposit Date Mar 21, 2022
Publicly Available Date Mar 21, 2022
Journal SIAM Journal on Control and Optimization
Print ISSN 0363-0129
Electronic ISSN 1095-7138
Publisher Society for Industrial and Applied Mathematics
Peer Reviewed Peer Reviewed
Volume 60
Issue 4
Pages 2214-2245
DOI https://doi.org/10.1137/21m1398240
Keywords feedback control, mathematical ecology, Lur’e system, pest and weed management, positive system, simple adaptive control
Public URL http://researchrepository.napier.ac.uk/Output/2856399
Publisher URL https://www.siam.org/publications/journals/siam-journal-on-control-and-optimization-sicon

Files

Stabilisation By Adaptive Feedback Control For Positive Difference Equations With Applications In Pest Management (accepted version) (524 Kb)
PDF




You might also like



Downloadable Citations